Alert archive / Hawaii / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Aug 25, 2013, 12:16 PM HST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2013, 12:16 PM HST (22:16 UTC)
- Expired
- Aug 25, 2013, 5:19 PM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWHW80 PHFO 252216 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1216 PM HST SUN AUG 25 2013 .MARGINAL RED FLAG CONDITIONS HAVE BEEN MET AND ARE ANTICIPATED TO CONTINUE THROUGH THE AFTERNOON HOURS. EXPECT RELATIVE HUMIDITY LEVELS TO INCREASE...AND WINDS TO DECREASE AFTER SUNSET. HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-260400- /O.NEW.PHFO.FW.W.0003.130825T2216Z-130826T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 1216 PM HST SUN AUG 25 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR LEEWARD AREAS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * AFFECTED AREA...LEEWARD AREAS OF NIIHAU...KAUAI...OAHU... MOLOKAI...LANAI...MAUI AND THE BIG ISLAND. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 53 PERCENT. * TIMING...THROUGH 6 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$
1 follow-up statement
319 WWHW80 PHFO 260319 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 519 PM HST SUN AUG 25 2013 HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-260430- /O.CAN.PHFO.FW.W.0003.000000T0000Z-130826T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 519 PM HST SUN AUG 25 2013 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 25, 10:00 AM HST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 25, 10:00 AM HST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN AUG 25 2013 .SYNOPSIS... HIGH PRESSURE NORTH OF THE ISLANDS WILL MAINTAIN TRADE WINDS ACROSS THE REGION FOR THE FIRST HALF OF THE WEEK. BELOW NORMAL RAINFALL IS EXPECTED AS WELL. HEADING INTO MID WEEK...TRADES WILL WEAKEN...ALLOWING FOR LOCAL LAND AND SEA BREEZES...WITH AN INCREASE IN SHOWER ACTIVITY OVER THE ISLANDS. && .DISCUSSION... HIGH PRESSURE NORTH OF THE ISLANDS...WITH UPPER LEVEL LOW NORTHWEST OF THE ISLANDS TODAY. THE UPPER LEVEL LOW IS HELPING TO BRING ELEVATED WINDS TO THE UPPER SLOPES OF MAUI AND THE BIG ISLAND. THE WINDS AT HALEAKALA HAVE BEEN FLIRTING WITH THE ADVISORY CRITERIA...SO A WIND ADVISORY WAS ISSUED FOR HALEAKALA UNTIL 6 PM TODAY. ON THE BIG ISLAND SUMMITS...SEVERAL GAGES HAVE WINDS ABOVE 30 MPH...BUT REMAIN BELOW THE 45 MPH CRITERIA FOR A SUMMIT WIND ADVISORY. THE BIG ISLAND INTERIOR IS ALSO EXPERIENCING AN INCREASE IN THE WINDS...WITH BRADSHAW AND THE PTA RANGE GAGE BOTH REPORTING IN THE 20S WITH HIGHER GUSTS. AT THIS TIME...THE WINDS OVER THE INTERIOR OF THE BIG ISLAND REMAIN BELOW ADVISORY LEVELS...AND THE MODELS SUGGEST THAT WILL CONTINUE TO BE THE CASE...SO WILL CONTINUE TO MONITOR THE SITUATION. HAVE INCREASED THE WINDS OVER THE BIG ISLAND INTERIOR TO BETTER REFLECT THE CURRENT OBSERVATIONS...AND HAVE TWEAKED THE HALEAKALA SUMMIT WINDS AS WELL. RADAR SHOWS IT TO BE RELATIVELY DRY OVER KAUAI AND OAHU THIS MORNING...AND EXPECT THAT TO CONTINUE INTO THE AFTERNOON HOURS. SHOWERS ARE CONCENTRATED A BIT MORE OVER THE THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND. BOTH OVERNIGHT SOUNDINGS HAD PRECIPITABLE WATER VALUES AROUND 1.3 INCHES. THE MIMIC....AND THE BLENDED AMSU AND SSMI/I DATA SHOW JUST BELOW PRECIPITABLE WATER VALUES CONTINUING UPSTREAM OF THE ISLANDS...SO ANTICIPATING BELOW NORMAL RAINFALL VALUES TO CONTINUE FOR ANOTHER DAY OR SO. AS WE HEAD INTO THE MIDDLE OF THE WEEK...THE HIGH PRESSURE RIDGE TO THE NORTH OF THE ISLANDS IS EXPECTED TO WEAKEN SOME...AND A WEAK MID TO UPPER LEVEL LOW DEVELOP NEAR THE ISLANDS. THIS WILL LIKELY LEAD TO LIGHTER WINDS...WHICH WILL ALLOW LOCAL LAND AND SEA BREEZES TO SET UP. THE GFS AND ECMWF SHOW AN INCREASE IN LOW LEVEL MOISTURE...MOISTURE BEING CARRIED IN ON THE BACKGROUND FLOW FROM A FRONTAL SYSTEM NORTHEAST OF THE ISLANDS...ARRIVING THURSDAY. WITH THE WINDS LIGHTENING...WE/LL SEE MORE CLOUDS AND SHOWERS OVER THE ISLANDS DURING THE AFTERNOON AND EVENING WEDNESDAY AND THURSDAY. THE INCREASED LOW LEVEL MOISTURE ON THURSDAY WILL LIKELY MEAN MORE SHOWERS OVER THE WINDWARD AND MAUKA AREAS...BUT THE LIGHT WINDS WILL STILL BRING SHOWERS TO OTHER PORTIONS OF THE ISLANDS. WILL LIKELY BE TWEAKING THE POP AND WIND GRIDS FOR THE MIDDLE PART OF THE WEEK FOR THE AFTERNOON PACKAGE. && .MARINE... TRADE WIND GENERATED SURF WILL SEE A MODEST INCREASE FOR THE NEXT COUPLE OF DAYS BEFORE DROPPING OFF AGAIN ON TUESDAY. A SMALL SOUTH SWELL IS EXPECTED TO BREAK THE RECENT FLAT SPELL ON MONDAY THROUGH THURSDAY. && .AVIATION... TRADE WINDS WILL PREVAIL ACROSS THE STATE...WITH WINDWARD AREAS EXPERIENCING BRIEF MVFR CEILINGS AND VIS CONDITIONS FROM PASSING CLOUDS AND SHOWERS. VFR CONDITIONS SHOULD PERSIST OVER THE LEE SIDES AND INTERIOR SECTIONS OF THE ISLANDS. AIRMET TANGO FOR TURB HAS BEEN POSTED DUE TO THE MODERATE TO STRONG TRADE WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FOR HALEAKALA SUMMIT UNTIL 6 PM HST THIS EVENING. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM HST MONDAY FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:25 PM HST | Small Craft Advisory | HFO | 3 days | |
| Aug 25, 4:59 AM HST | Wind Advisory | HFO | Kalawao | 12 hr |
Nearby
Red Flag Warnings in Hawaii, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.